Alert archive / South Dakota / Frost Advisories in 2011
Frost Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at May 15, 2011, 3:18 PM CDT for 4 states. It took effect at May 16, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 3:18 PM CDT (20:18 UTC)
- In effect from
- May 16, 2011, 4:00 AM CDT
- Expired
- May 16, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Sioux Falls, SD
All 42 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536 WWUS73 KFSD 152018 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 318 PM CDT SUN MAY 15 2011 .COOL TEMPERATURES...ALONG WITH LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR WIDESPREAD FROST DEVELOPMENT LATE TONIGHT INTO EARLY MONDAY MORNING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-160430- /O.NEW.KFSD.FR.Y.0001.110516T0900Z-110516T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 318 PM CDT SUN MAY 15 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. * WEATHER CONDITIONS...COOL TEMPERATURES...ALONG WITH LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR WIDESPREAD FROST DEVELOPMENT LATE TONIGHT INTO EARLY MONDAY MORNING. OVERNIGHT LOW TEMPERATURES WILL BE IN THE LOWER TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
609 WWUS73 KFSD 160234 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 934 PM CDT SUN MAY 15 2011 .COOL TEMPERATURES...ALONG WITH LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR WIDESPREAD FROST DEVELOPMENT LATE TONIGHT INTO EARLY MONDAY MORNING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-161045- /O.CON.KFSD.FR.Y.0001.110516T0900Z-110516T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 934 PM CDT SUN MAY 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. * WEATHER CONDITIONS...COOL TEMPERATURES...ALONG WITH LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR WIDESPREAD FROST DEVELOPMENT LATE TONIGHT INTO EARLY MONDAY MORNING. OVERNIGHT LOW TEMPERATURES WILL BE IN THE LOWER TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
874 WWUS73 KFSD 160829 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 329 AM CDT MON MAY 16 2011 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-160930- /O.CAN.KFSD.FR.Y.0001.110516T0900Z-110516T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 329 AM CDT MON MAY 16 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FROST ADVISORY. WHILE SOME PATCHY FROST WILL BEPOSSIBLE IN LOW LYING AREAS THROUGH ABOUT 800 AM CDT...A WIDESPREAD FROST IS NO LNGER ANTICIPATED. $$
645 WWUS73 KFSD 160834 CCA NPWFSD URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SIOUX FALLS SD 334 AM CDT MON MAY 16 2011 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-160945- /O.COR.KFSD.FR.Y.0001.110516T0900Z-110516T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 334 AM CDT MON MAY 16 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FROST ADVISORY. WHILE SOME PATCHY FROST WILL BEPOSSIBLE IN LOW LYING AREAS THROUGH ABOUT 800 AM CDT...A WIDESPREAD FROST IS NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at May 15, 11:15 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 15, 11:15 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1115 AM CDT SUN MAY 15 2011 .DISCUSSION... FORECAST ON TRACK. CLOUDS HAVE LINGERED A BIT LONGER IN THE SIOUX CITY AREA...THEREFORE LOWERED THEIR HIGH TEMPERATURES TO THE LOWER 60S FOR THAT AREA. DO NOT WANT TO LOWER THE TEMPERATURES TOO MUCH FOR OUR FAR SOUTHERN ZONES AS WITH CLEARING TAKING SHAPE THIS AFTERNOON...THEY MAY EXPERIENCE A HIGH TEMPERATURE TOWARD EVENING. ELSEWHERE AS EXPECTED...WE SHOULD SEE A LOT OF 60 TO 65 FOR HIGHS TODAY WITH A NE FLOW OF SURFACE AIR. && .AVIATION... MVFR CEILINGS WILL LAST IN THE SIOUX CITY AREA UNTIL AROUND 17Z TODAY...AND AT THAT POINT SHOULD THEN MOVE OUT OF THE AREA. THEREFORE THIS AFTERNOON AND TONIGHT...CONDITIONS WILL BE VFR. && .PREV DISCUSSION... TROWAL CONTINUES TO SINK SOUTHWARD THIS MORNING AS DEPICTED BY THE BROAD SWATH OF LIGHT RAIN FALLING ACROSS MUCH OF THE FORECAST AREA. UPPER LEVEL SUPPORT FROM A FORMERLY CLOSED WAVE IS RAPIDLY WEAKENING OVER NORTHERN NEBRASKA. WITH WANING SUPPORT...EXPECT PRECIPITATION BAND TO WEAKEN AS IT APPROACHES THE MISSOURI VALLEY THIS MORNING... THEN EXIT THE FORECAST AREA TO THE SOUTH BY LATE MORNING. EVIDENCE IS ALREADY BEING SEEN ON THE RADAR OF THE PRECIPITATION BAND ERODING ACROSS THE NORTHERN AND WESTERN CWA. HOWEVER...GIVEN A SLIGHTLY SLOWER THAN EXPECTED WEAKENING PROGRESSION HAVE RAISED POPS SOUTH OF I90 THROUGH MID MORNING. HEFTY SUBSIDENCE ARRIVES IN THE WAKE OF THIS SYSTEM THIS AFTERNOON AND WILL BRING FAIRLY RAPID CLEARING FROM NORTH TO SOUTH ACROSS THE REGION. BREEZY NORTHEAST WINDS DEVELOP TODAY AS THE GRADIENT TIGHTENS WITH SOUTHWARD PUSH OF THE SURFACE HIGH. WITH A GOOD AMOUNT OF AFTERNOON SUNSHINE HIGH TEMPERATURES WILL RECOVER NICELY FROM YESTERDAY AND HIGHS SHOULD REACH 60 TO 65. THE BIGGER CONCERN HOWEVER ARRIVES TONIGHT AS TEMPERATURES RAPIDLY COOL INTO THE 30S OVERNIGHT. THE QUESTION WILL BE WHETHER ENOUGH MOISTURE STICKS AROUND TONIGHT TO KEEP TEMPERATURES ABOVE THE THRESHOLD FOR FROST. RIGHT NOW BELIEVE THAT MOST AREAS WILL BE TOO WARM...HOWEVER MORE SHELTERED AREAS MAINLY ACROSS THE NORTHEAST HALF COULD SEE PATCHY FROST DEVELOP. WARMING TREND TOWARDS NEAR NORMAL TEMPERATURES SETS UP INTO THE MID WEEK AS A WELL AMPLIFIED RIDGE SLOWLY SHIFTS EASTWARD ACROSS THE GREAT PLAINS MONDAY AND TUESDAY. A VERY LARGE UPPER LOW DEEPENS OVER THE CENTRAL ROCKIES ON WEDNESDAY THEN BEGINS PROGRESSING SLOWLY EASTWARD INTO THE PLAINS FOR THE LATER HALF OF THE WEEK. DEEP SOUTHEASTERLY FLOW AND CLOUD COVERAGE WILL ALLOW LOWS TO BE MILD AND HIGHS IN THE 60S INTO THURSDAY. ENERGY ASSOCIATED WITH THIS LOW STARTS CREEPING INTO OUR WESTERN BORDER AS EARLY AS WEDNESDAY AFTERNOON BUT WILL LIKELY MAKE VERY LITTLE PROGRESSION EASTWARD EVENING INTO THURSDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, May 15, 11:28 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1128 AM CDT SUN MAY 15 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1128 AM CDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE TEMPERATURES... AREAS OF FROST ARE POSSIBLE TONIGHT...ESPECIALLY IN EAST CENTRAL SOUTH DAKOTA...EXTENDING INTO SOUTHEAST SOUTH DAKOTA...PARTS OF SOUTHWEST MINNESOTA...AND INTO EXTREME NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Frost Advisories in South Dakota, 2011Frost Advisories in Iowa, 2011Frost Advisories in Minnesota, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.